MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU24060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Transient Ischemic Attack (2109); Numbness (2415); Confusion/ Disorientation (2553); Speech Disorder (4415); Facial Paralysis (4585)
Date of Event 06/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Reported via clinical study: it was reported that the patient experienced a transient ischemic attack.A left atrial appendage (laa) closure procedure was performed.The patient underwent successful placement of a 24mm watchman left atrial appendage closure (laac) device with complete laa seal and deployed device diameter of 21mm.The patient was discharged on clopidogrel and aspirin on (b)(6) 2020.On (b)(6) 2025, 1809 days post index procedure, the patient presented to the emergency department with complaints of difficulty in finding words, confusion, feeling unwell and reported some vague numbness of lower extremity.In the emergency department, physical examination and review of system showed unremarkable changes.Additionally, a neurological examination revealed the patient to be alert.On the same day nih stroke scale was 3 and clinical examination revealed slight left sided facial droop, accompanied by mild aphasia and mild dysarthria.A computed tomography (ct) scan of the head without contrast was performed and revealed no acute intracranial abnormality.There was a small area of chronic prior infarction involving the left cerebellar hemisphere and the left frontal lobe.There was evidence of generalized cerebral atrophy and further observations also revealed chronic small vessel ischemic changes within the white matter.A ct angiography of the head and neck identified small area of ground-glass opacification within the left upper lung, non-specific, no evidence of hemodynamically significant stenosis or occlusion involving the major arteries of the head or neck.Based on the symptoms and diagnostic findings, the patient was diagnosed with transient ischemic attack (tia).An emergency room (er) evaluation was performed to treat the event.On (b)(6) 2025, the patient was reassessed, the neurological examination was normal, and the event was considered as resolved.Tissue plasminogen activator (tpa) was not administered as the patient was on blood thinner and has surpassed the treatment window.
 
Additional Manufacturer Narrative
H6: patient code added h6: impact code added.
 
Event or Problem Description
Reported via clinical study it was reported that the patient experienced a transient ischemic attack.A left atrial appendage (laa) closure procedure was performed.The patient underwent successful placement of a 24mm watchman left atrial appendage closure (laac) device with complete laa seal and deployed device diameter of 21mm.The patient was discharged on clopidogrel and aspirin on (b)(6) 2020.On (b)(6) 2025, 1809 days post index procedure, the patient presented to the emergency department with complaints of difficulty in finding words, confusion, feeling unwell and reported some vague numbness of lower extremity.In the emergency department, physical examination and review of system showed unremarkable changes.Additionally, a neurological examination revealed the patient to be alert.On the same day nih stroke scale was 3 and clinical examination revealed slight left sided facial droop, accompanied by mild aphasia and mild dysarthria.A computed tomography (ct) scan of the head without contrast was performed and revealed no acute intracranial abnormality.There was a small area of chronic prior infarction involving the left cerebellar hemisphere and the left frontal lobe.There was evidence of generalized cerebral atrophy and further observations also revealed chronic small vessel ischemic changes within the white matter.A ct angiography of the head and neck identified small area of ground-glass opacification within the left upper lung, non-specific, no evidence of hemodynamically significant stenosis or occlusion involving the major arteries of the head or neck.Based on the symptoms and diagnostic findings, the patient was diagnosed with transient ischemic attack (tia).An emergency room (er) evaluation was performed to treat the event.On (b)(6) 2025, the patient was reassessed, the neurological examination was normal, and the event was considered as resolved.Tissue plasminogen activator (tpa) was not administered as the patient was on blood thinner and has surpassed the treatment window.

Brand Name
WATCHMAN
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22319644
Report Number2124215-2025-41345
Device Sequence Number21047285
Product Code NGV
UDI-Device Identifier08714729838234
UDI-Public(01)08714729838234(17)221114(10)24778517
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/14/2022
Device Model NumberM635WU24060
Device Catalogue NumberM635WU24060
Device Lot Number0024778517
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer10/17/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date10/23/2025
Date Device Manufactured11/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age81 YR
Patient SexFemale
Patient RaceWhite